MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-PT-44-40-179-W
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: by the provided information and investigation of the returned product it was possible to confirm that the tip of the flexor® introducer sheath is a bit stretched.It was not possible to determine the exact root cause of the event.However, it is likely to be caused by patient anatomy, as it was stated to be tortuous.As per the ifu the zenith alpha thoracic endovascular graft is indicated for the endovascular treatment of patients having vascular anatomy suitable for endovascular repair.Careful evaluation of vessel size and anatomy is required to ensure successful sheath introduction and subsequent withdrawal, as vessels that are significantly calcified, occlusive, tortuous, or thrombus lined may preclude introduction of the endovascular graft.The work order for the complaint device appears to be complete and correct, with no evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to initial reporter: "there was difficulty tracking the device due to tortuosity.Because of the tortuosity, it appears the dilator stretched the tip of the sheath.We took the device out to switch out for a double curved lunderquist.When trying to re-advance the device, we noticed that the tip of the sheath was stretched out preventing us to continue to advance through the iliac system.We removed the device and put in a 24fr.Chek-flo sheath into the distal abdominal aorta.The alpha device/sheath was advanced over the wire, through the 24fr sheath into proper position.It was deployed without any difficulty." patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6188346
Report Number3002808486-2016-01496
Device Sequence Number955924
Product Code MIH
UDI-Device Identifier10827002382081
UDI-Public(01)10827002382081(17)190310(10)E3425535
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZTA-PT-44-40-179-W
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2016
Initial Report FDA Received Date12/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR